Alert archive / Vermont / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 35, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 29, 2012, 5:45 PM EDT for Bennington County, Vermont; Berkshire County, Massachusetts; Rensselaer County, New York. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2012, 5:45 PM EDT (21:45 UTC)
- Expired
- May 29, 2012, 6:45 PM EDT
- In force
- 60 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Berkshire County, MA, Rensselaer County, NY, Bennington County, VT
The radar
The Albany radar (KENX), 74 km from the middle of the area, began a volume at 21:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 5:47 PM EDT | TSTM WND DMG | Williamstown, MA | MULTIPLE TREES DOWN |
| May 29, 5:55 PM EDT | TSTM WND DMG | North Adams, MA | THREE TREES DOWN |
| May 29, 6:11 PM EDT | TSTM WND DMG | Lanesborough, MA | TREE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 12:26 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.8 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1908 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1026 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
553
WUUS51 KALY 292145
SVRALY
MAC003-NYC083-VTC003-292245-
/O.NEW.KALY.SV.W.0035.120529T2145Z-120529T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
545 PM EDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 645 PM EDT
* AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HOOSICK FALLS TO 6 MILES SOUTH OF HOOSICK FALLS TO BERLIN TO
STEPHENTOWN TO NASSAU...OR ALONG A LINE EXTENDING FROM HOOSICK
FALLS TO 6 MILES SOUTH OF HOOSICK FALLS TO 10 MILES WEST OF NORTH
ADAMS TO 11 MILES NORTHWEST OF PITTSFIELD TO NASSAU...AND MOVING
EAST AT 15 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
STEPHENTOWN BY 555 PM EDT...
POWNAL BY 600 PM EDT...
SHAFTSBURY BY 605 PM EDT...
WILLIAMSTOWN AND BENNINGTON BY 610 PM EDT...
HANCOCK BY 625 PM EDT...
PITTSFIELD BY 630 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4273 7294 4273 7301 4271 7301 4270 7294
4267 7298 4266 7295 4251 7297 4242 7305
4246 7337 4251 7336 4249 7353 4252 7371
4267 7345 4279 7338 4290 7340 4295 7337
4294 7327 4306 7327 4293 7300 4292 7292
TIME...MOT...LOC 2145Z 249DEG 14KT 4296 7327 4283 7332
4271 7330 4259 7336 4251 7354
$$
FRUGIS/WASULA1 follow-up statement
425
WWUS51 KALY 292216
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
616 PM EDT TUE MAY 29 2012
MAC003-NYC083-VTC003-292245-
/O.CON.KALY.SV.W.0035.000000T0000Z-120529T2245Z/
BENNINGTON VT-BERKSHIRE MA-RENSSELAER NY-
616 PM EDT TUE MAY 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR SOUTHERN RENSSELAER...NORTHERN BERKSHIRE AND SOUTHERN BENNINGTON
COUNTIES...
AT 614 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WOODFORD TO WHITE OAKS TO NEW ASHFORD TO GARFIELD...OR
ALONG A LINE EXTENDING FROM BENNINGTON TO NORTH ADAMS TO 7 MILES
SOUTHWEST OF NORTH ADAMS TO 10 MILES NORTHWEST OF PITTSFIELD...MOVING
EAST AT 15 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
GREYLOCK BY 620 PM EDT...
BRAYTONVILLE...BRAYTON HILL AND HANCOCK BY 625 PM EDT...
PITTSFIELD...NOEL FIELD AND NORTH ADAMS BY 630 PM EDT...
VICTORY HILL...PONTOOSUC AND PONTERRIL BY 635 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
NORTH ADAMS WITH MUTIPLE TREES DOWN. THIS IS AN EXTREMELY DANGEROUS
SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY
FROM WINDOWS!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS AND EAST CENTRAL
NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4273 7294 4273 7301 4271 7301 4270 7295
4267 7298 4266 7295 4251 7297 4242 7305
4246 7337 4251 7336 4249 7353 4252 7371
4264 7333 4275 7325 4284 7322 4285 7317
4294 7320 4292 7292
TIME...MOT...LOC 2215Z 249DEG 14KT 4292 7311 4287 7317
4275 7315 4263 7321 4255 7339
$$
WASULA/KOLECIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 4:07 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 29, 4:07 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 407 PM EDT TUE MAY 29 2012 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... HAVE ADDED ULSTER AND DUTCHESS COUNTIES TO THE CURRENT TORNADO WATCH #313 UNTIL 9 PM. MINOR ADJUSTMENTS WERE MADE BASED ON OBSERVATIONAL DATA. HAIL FROM AROUND AN INCH UP TO 3.5 INCHES HAS BEEN REPORTED WITH TODAY SEVERE STORMS. PLEASE SEND YOUR REPORTS OF HAIL AND WIND DAMAGE TO THE NATIONAL WEATHER SERVICE. TORNADO WATCH #313 IS IN EFFECT UNTIL 9 PM FOR THE ENTIRE FORECAST AREA EXCEPT ULSTER...DUTCHESS AND LITCHFIELD. IN COORDINATION WITH THE STORM PREDICTION CENTER MUCH OF THE FORECAST WAS UPGRADED TO MODERATE RISK. MORNING SOUNDING IS LOCKED AND LOADED FOR HI END SLIGHT RISK/MOD SEVERE EVENT....CAPES 3000 J/KG, SWEAT 301, 0-3KM STM REL HEL 141 M2/S2. EHI 1-2 SOUTH 2-4 NORTH..LI DROP TO -11. SHEAR RELATIVELY UNIDIRECTIONAL...AND HT FALLS ASSOC WITH APPROACH HING JET BEGINNING TO IMPACT W PTNS OF RGN...BUT BEST JET DYNAMICS WILL NOT ARRIVE UNTIL BULK OF EVENT IS OVER...SPARING US FROM THE WORST CASE SCENARIO. MAIN THREATS WILL BE DAMAGING WINDS...LARGE HAIL...AND WITH PWATS OF 1.6 INCHES HEAVY RAIN. FORTUNATELY THEY WILL BE MOVING 30+ KNOTS. TD IN UPPER 60S AND LOW 70S...FULL SUN BEATING DOWN ON RGN ATTM. TEMPS ALREADY INTO THE 80S. 17UTC SOUNDING AUTHORIZED. HRR/LOCAL WRF HANDLED THIS MORNINGS EVENT TO THE N WELL. THEY BOTH ORGANIZE LINES OF CONVECTION ACROSS THE N TIER OF FCA 16-18UTC...WITH EXPLOSIVE DEVELOPMENT ALONG OUTFLOW BOUNDARIES FM THIS MORNINGS CONVECTION...AND THE LAKE BREEZE FRONTS AS CDFNT OR COLD POOLS WITH INITIAL CONVECTION SPREADS EAST. WORDING FOR LARGE HAIL/DAMAGING WINDS/HVY RAIN...ADDED TO ZONES IN ANTICIPATION OF WATCH. GRIDS MODIFIED TO REFLECT TIMING ANS EVOLVING SKY CONDITIONS. MAX TEMPS ELEVATED BASED ON NEW GUID AND SUN. PVS AFD...WIDESPREAD AND ORGANIZED CONVECTION IS EXPECTED TODAY INTO TONIGHT AHEAD OF A COLD FRONT WHICH IS EXPECTED TO CROSS THE FA LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING AND THE UPPER TROUGH AXIS. FOR MUCH OF THE PERIOD FROM TODAY THROUGH TONIGHT THE FA WILL REMAIN IN THE WARM SECTOR WITH A VERY HUMID AIRMASS REMAINING IN PLACE AS DEWPOINTS REMAIN IN THE 60S TO NEAR 70 THROUGH THIS EVENING. WHILE MID LEVEL LAPSES RATES LESSEN TO 5.5 TO 7 C/KM...MLMUCAPES REMAIN VERY HIGHS WITH UP TO 3500 J/KG PSBL EARLY THIS AFTERNOON AND INCREASING UPPER JET DYNAMICS AS UPPER JET ENDS UP PUTTING FA IN EQUATORWARD ENTRANCE REGION OF A CYCLONICALLY CURVED 100+ KT JET MAX OVER SRN ONTARIO. BOTH DAMAGING WINDS AND LARGE HAIL WILL CONTINUE TO BE POSSIBLE ESPECIALLY DURING THE AFTERNOON INTO THE EVENING HOURS WITH WBZ HEIGHTS FALLING TO BTWN 9 AND 11 K FT ACRS MUCH OF FA BY THIS EVENING. EXPECT HIGHS TODAY IN THE UPPER 70S TO UPPER 80S WITH LOWS TONIGHT IN THE MID 50S TO MID 60S. CONTINUE THE ENHANCED WORDING MENTIONING THE POTENTIAL FOR SEVERE THUNDERSTORMS AS WELL AS HEAVY RAINFALL IN THE ZONE FORECASTS AND GRIDS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... THERE WILL STILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS MAINLY WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST AHEAD OF A SECONDARY COLD FRONT. ANOTHER SHORT WAVE MOVING THROUGH THE UPPER TROUGH WILL PROVIDE FARTHER SUPPORT. WHILE NOT EXPECTING SEVERE SMALL HAIL IS POSSIBLE AS WET BULB ZERO HEIGHTS FALL. EXPECT HIGHS ON WEDNESDAY IN THE MID 70S TO MID 80S. EXPECTING DRY WEATHER AS HIGH PRESSURE BUILDS IN AT THE SURFACE WITH RIDGING BUILDING IN ALOFT BY LATE IN WEEK. TEMPERATURES WILL BE SEASONABLE. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... LOOKING AT A WET WEEKEND AS A LOW PRESSURE SYSTEM MOVES THROUGH. CLOSED LOW FORMS OVER THE UPPER MID WEST THEN LIFTS NORTHWARD ACROSS THE GREAT LAKES. LOW WILL PASS TO OUR WEST. AT THIS TIME...BEST CHANCES FOR SHOWERS ARE SATURDAY DURING THE DAY. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST. MVFR CONDITIONS WILL OCCUR WITH BRIEF IFR EXPECTED WITH ANY THUNDERSTORM ALONG WITH HEAVY RAINFALL. OVERNIGHT WITH WET GROUND MVFR ARE EXPECTED WITH IFR POSSIBLE ESPECIALLY AT KGFL. AN IMPROVEMENT TO VFR EXPECTED AFTER SUNRISE WITH VFR PERSISTING THROUGH THE MORNING. SOUTHERLY WINDS WILL SHIFT TO WESTERLY WITH THE PASSAGE OF THE COLD FRONT. OUTLOOK... WED...IMPROVING TO VFR. SLIGHT CHC SHRA/TSRA KALB AND CHC AT KPOU. THU-FRI...VFR...NO SIG WX. FRI NIGHT...VFR/MVFR. CHC SHRA SAT...MVFR WITH IFR POSSIBLE. SHOWERS LIKELY. && .FIRE WEATHER... SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST. && .HYDROLOGY... SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE LOCAL THIS AFTERNOON AND TONIGHT AS A COLD FRONT APPROACHES. SOME OF THE THUNDERSTORMS WILL BE SEVERE AND PRODUCE HEAVY RAINFALL. A SECONDARY COLD FRONT WILL MOVE ACROSS THE REGION WEDNESDAY WITH SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF IT MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST. VERY UNSTABLE AND HUMID AIRMASS OVER REGION WITH HIGH PERCEPTIBLE WATER VALUES. SOME STORMS WILL PRODUCE HEAVY RAINFALL. IF STORM TRAINING OR BACK BUILD FLASH FLOODING COULD BE A MAJOR CONCERN. THREAT OS NOT WIDESPREAD ENOUGH FOR A FLASH FLOOD WATCH. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...IAA/SNYDER NEAR TERM...IAA/SNYDER SHORT TERM...IAA LONG TERM...IAA AVIATION...IAA/KL FIRE WEATHER...IAA/11 HYDROLOGY...IAA/11
Hazardous weather outlook, May 29, 4:19 PM EDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 419 PM EDT TUE MAY 29 2012 MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-082>084- VTZ013>015-301100- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 419 PM EDT TUE MAY 29 2012 ...TORNADO WATCH 313 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON INTO THE EARLY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A SECONDARY COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED FOR THE FOLLOWING COUNTIES... IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON... GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA... SCHENECTADY...SCHOHARIE...ULSTER...WARREN...WASHINGTON. CTZ001-013-301100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD- 419 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS INTO TONIGHT...AS A COLD FRONT APPROACHES FROM THE WEST. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS WITH HEAVY RAINFALL ALSO POSSIBLE. THUNDERSTORMS ARE EXPECTED TO MOVE EASTERLY 25 TO 35 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON INTO EARLY WEDNESDAY EVENING MAINLY FROM THE GREATER CAPITAL DISTRICT AND SCHOHARIE VALLEY SOUTH AND EAST ALONG AND AHEAD OF A SECONDARY COLD FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 29, 5:04 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
504 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG GALWAY 43.02N 74.03W
05/29/2012 SARATOGA NY PUBLIC
MULTIPLE TREES AND WIRES DOWN AT HICKORY ROAD
&&
EVENT NUMBER ALY1200044
OKEEFESpecial weather statement, May 29, 5:15 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 515 PM EDT TUE MAY 29 2012 NYZ060-061-064>066-292145- EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY- WESTERN COLUMBIA NY-EASTERN COLUMBIA NY- 515 PM EDT TUE MAY 29 2012 ...A STRONG THUNDERSTORM IN ULSTER COUNTY IN EAST CENTRAL NEW YORK... DUTCHESS COUNTY IN EAST CENTRAL NEW YORK... COLUMBIA COUNTY IN EAST CENTRAL NEW YORK... AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR RED HOOK...OR OVER RHINEBECK...AND MOVING NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHEAST OF CLERMONT BY 525 PM EDT PINE PLAINS BY 530 PM EDT ANCRAM BY 540 PM EDT LAT...LON 4214 7381 4203 7352 4184 7388 4199 7401 TIME...MOT...LOC 2115Z 237DEG 25KT 4196 7383 NAS/JPV
Local storm report, May 29, 5:25 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
525 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL LAKE GEORGE VILLAGE 43.43N 73.72W
05/29/2012 E1.25 INCH WARREN NY FACEBOOK
0425 PM TSTM WND DMG FORT JOHNSON 42.96N 74.24W
05/29/2012 MONTGOMERY NY PUBLIC
TREE DOWN AT FULTON MONTGOMERY CC
0426 PM TSTM WND DMG CRANESVILLE 42.92N 74.14W
05/29/2012 MONTGOMERY NY PUBLIC
TREES DOWN
0446 PM TSTM WND DMG CHARLTON 42.93N 73.97W
05/29/2012 SARATOGA NY TRAINED SPOTTER
TREE SHEARED OFF AT CHARLTON HEIGHTS ELEMENTARY SCHOOL
0450 PM TSTM WND GST WEST MILTON 43.04N 73.93W
05/29/2012 E60 MPH SARATOGA NY TRAINED SPOTTER
0450 PM HAIL WEST MILTON 43.04N 73.93W
05/29/2012 E1.00 INCH SARATOGA NY TRAINED SPOTTER
0452 PM HAIL WESTMINSTER 43.08N 72.46W
05/29/2012 E1.75 INCH WINDHAM VT LAW ENFORCEMENT
0455 PM HAIL NISKAYUNA 42.82N 73.90W
05/29/2012 E1.00 INCH SCHENECTADY NY PUBLIC
AT GE GLOBAL RESEARCH CAMPUIS
0457 PM HAIL NISKAYUNA 42.82N 73.90W
05/29/2012 M1.00 INCH SCHENECTADY NY METEOROLOGIST
WEATHERNET 6 METEOROLOGIST
0458 PM HAIL 1 NNW NISKAYUNA 42.83N 73.90W
05/29/2012 E1.00 INCH SCHENECTADY NY NWS EMPLOYEE
0510 PM TSTM WND DMG SARATOGA SPRINGS 43.07N 73.78W
05/29/2012 SARATOGA NY PUBLIC
TREE LIMBS DOWN
&&
EVENT NUMBER ALY1200045
EVENT NUMBER ALY1200046
EVENT NUMBER ALY1200047
EVENT NUMBER ALY1200048
EVENT NUMBER ALY1200049
EVENT NUMBER ALY1200050
EVENT NUMBER ALY1200051
EVENT NUMBER ALY1200052
EVENT NUMBER ALY1200053
EVENT NUMBER ALY1200054
EVENT NUMBER ALY1200055
OKEEFESpecial weather statement, May 29, 5:34 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
534 PM EDT TUE MAY 29 2012
MAZ001-NYZ053-054-VTZ013-292215-
BENNINGTON VT-NORTHERN BERKSHIRE MA-EASTERN RENSSELAER NY-
WESTERN RENSSELAER NY-
534 PM EDT TUE MAY 29 2012
...A STRONG THUNDERSTORM IN
BENNINGTON COUNTY IN SOUTHERN VERMONT...
BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS UP
TO 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED NEAR AVERILL PARK...OR ABOUT 7 MILES NORTHEAST OF
NASSAU...AND MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
STEPHENTOWN BY 540 PM EDT
BERLIN AND 9 MILES SOUTHEAST OF GRAFTON BY 550 PM EDT
6 MILES NORTHWEST OF NEW ASHFORD BY 600 PM EDT
WILLIAMSTOWN AND POWNAL BY 610 PM EDT
NORTH ADAMS...STAMFORD...7 MILES NORTHWEST OF ADAMS AND 8 MILES
NORTHWEST OF FLORIDA BY 615 PM EDT
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT TUESDAY EVENING
FOR WESTERN MASSACHUSETTS AND EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4273 7295 4273 7301 4271 7301 4271 7295
4269 7296 4267 7298 4266 7296 4249 7357
4268 7372 4300 7301 4293 7301 4293 7293
TIME...MOT...LOC 2134Z 246DEG 25KT 4260 7351
WASULA/FRUGISSpecial weather statement, May 29, 5:36 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
536 PM EDT TUE MAY 29 2012
NYZ058-059-063-064-292200-
EASTERN GREENE NY-WESTERN GREENE NY-WESTERN ULSTER NY-
EASTERN ULSTER NY-
536 PM EDT TUE MAY 29 2012
...STRONG THUNDERSTORMS MOVING INTO
GREENE COUNTY IN EAST CENTRAL NEW YORK...
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 532 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
WINDS AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PRATTSVILLE TO 22
MILES WEST OF WOODLAND VALLEY CAMPGROUND...OR ALONG A LINE EXTENDING
FROM 6 MILES NORTHEAST OF ROXBURY TO 8 MILES EAST OF ROSCOE...AND
MOVING EAST AT 45 MPH.
THUNDERSTORMS WILL BE NEAR...
WINDHAM BY 550 PM EDT
WOODLAND VALLEY CAMPGROUND...LANESVILLE...PHOENICIA AND HUNTER BY 555
PM EDT
MOUNT TREMPER...WEST SHOKAN...KENNETH L WILSON CAMPGROUND AND
NORTH-SOUTH LAKE CAMPGROUND BY 600 PM EDT
LAT...LON 4205 7473 4212 7456 4215 7453 4215 7451
4217 7446 4221 7454 4233 7445 4236 7425
4240 7424 4243 7380 4206 7396 4182 7397
4186 7447 4189 7448 4200 7475
TIME...MOT...LOC 2136Z 274DEG 38KT 4233 7441 4194 7470
NAS/JPVLocal storm report, May 29, 5:40 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
540 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND DMG MECHANICVILLE 42.90N 73.69W
05/29/2012 SARATOGA NY AMATEUR RADIO
TREES DOWN ON WIRES
0539 PM TSTM WND DMG TROY 42.73N 73.68W
05/29/2012 RENSSELAER NY PUBLIC
TREE DOWN ON BILLINGS AVENUE
&&
EVENT NUMBER ALY1200056
EVENT NUMBER ALY1200057
OKEEFEThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:46 PM EDT | Special Weather Statement | ALY | Windham | 29 min |
| May 29, 3:04 PM EDT | Severe Thunderstorm Warning | ALY | Windham | 41 min |
| May 29, 3:45 PM EDT | Special Weather Statement | ALY | Windham | 30 min |
| May 29, 3:59 PM EDT | Special Weather Statement | ALY | Windham | 31 min |
| May 29, 4:06 PM EDT | Severe Thunderstorm Warning | ALY | Windham | 39 min |
| May 29, 4:37 PM EDT | Tornado Warning | ALY | Windham | 23 min |
| May 29, 4:56 PM EDT | Special Weather Statement | ALY | Windham | 34 min |
| May 29, 5:09 PM EDT | Severe Thunderstorm Warning | ALY | Bennington | 51 min |
| May 29, 5:56 PM EDT | Special Weather Statement | ALY | Windham | 19 min |
| May 29, 6:13 PM EDT | Special Weather Statement | ALY | Windham | 47 min |
| May 29, 6:22 PM EDT | Severe Thunderstorm Warning | ALY | Windham | 38 min |
| May 29, 4:43 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 62 min |
| May 29, 5:44 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 61 min |
| May 29, 6:44 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 61 min |
| May 29, 7:06 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 54 min |
| May 28, 8:19 PM EDT | Special Weather Statement | ALY | Fulton | 56 min |
| May 28, 8:28 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Herkimer | 47 min |
| May 28, 9:19 PM EDT | Special Weather Statement | ALY | Fulton | 56 min |
| May 28, 10:15 PM EDT | Special Weather Statement | ALY | Fulton | 60 min |
| May 29, 3:44 AM EDT | Special Weather Statement | ALY | Hamilton | 46 min |
| May 29, 4:06 AM EDT | Special Weather Statement | ALY | Herkimer | 39 min |
| May 29, 4:44 AM EDT | Special Weather Statement | ALY | Hamilton | 46 min |
| May 29, 5:04 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 26 min |
| May 29, 5:30 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 60 min |
| May 29, 6:52 AM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 38 min |
| May 29, 7:07 AM EDT | Special Weather Statement | ALY | Warren | 38 min |
| May 29, 7:23 AM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 52 min |
| May 29, 7:42 AM EDT | Special Weather Statement | ALY | Warren | 33 min |
| May 29, 8:02 AM EDT | Special Weather Statement | ALY | Warren | 28 min |
| May 29, 12:11 PM EDT | Special Weather Statement | ALY | Fulton | 34 min |
| May 29, 12:21 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 54 min |
| May 29, 1:12 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton | 44 min |
| May 29, 1:16 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Saratoga, Warren | 59 min |
| May 29, 1:18 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 57 min |
| May 29, 1:38 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 37 min |
| May 29, 1:43 PM EDT | Tornado Warning | ALY | Warren, Washington | 27 min |
| May 29, 1:46 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 59 min |
| May 29, 1:47 PM EDT | Special Weather Statement | ALY | Rensselaer | 43 min |
| May 29, 2:03 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 57 min |
| May 29, 2:16 PM EDT | Tornado Warning | ALY | Fulton, Hamilton | 29 min |
| May 29, 2:27 PM EDT | Severe Thunderstorm Warning | ALY | Herkimer | 42 min |
| May 29, 2:33 PM EDT | Special Weather Statement | ALY | Rensselaer | 42 min |
| May 29, 2:37 PM EDT | Special Weather Statement | ALY | Washington | 23 min |
| May 29, 2:40 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 50 min |
| May 29, 2:44 PM EDT | Special Weather Statement | ALY | Ulster | 61 min |
| May 29, 2:50 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 55 min |
| May 29, 3:00 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 60 min |
| May 29, 3:17 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 58 min |
| May 29, 3:25 PM EDT | Tornado Warning | ALY | Fulton, Hamilton, Herkimer | 35 min |
| May 29, 3:42 PM EDT | Special Weather Statement | ALY | Ulster | 63 min |
| May 29, 3:46 PM EDT | Severe Thunderstorm Warning | ALY | Greene, Ulster | 32 min |
| May 29, 3:59 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 61 min |
| May 29, 4:03 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Warren | 57 min |
| May 29, 4:20 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga | 55 min |
| May 29, 4:24 PM EDT | Special Weather Statement | ALY | Columbia | 66 min |
| May 29, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Schenectady, Schoharie | 42 min |
| May 29, 4:47 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga, Washington | 43 min |
| May 29, 4:50 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady, Washington | 55 min |
| May 29, 4:56 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more | 2 hr |
| May 29, 5:15 PM EDT | Special Weather Statement | ALY | Dutchess | 30 min |
| May 29, 5:16 PM EDT | Areal Flood Advisory | ALY | Albany, Saratoga | 119 min |
| May 29, 5:17 PM EDT | Severe Thunderstorm Warning | ALY | Washington | 28 min |
| May 29, 5:34 PM EDT | Special Weather Statement | ALY | Rensselaer | 41 min |
| May 29, 5:36 PM EDT | Special Weather Statement | ALY | Greene, Ulster | 24 min |
| May 29, 5:53 PM EDT | Special Weather Statement | ALY | Ulster | 37 min |
| May 29, 6:07 PM EDT | Special Weather Statement | ALY | Greene, Ulster | 23 min |
| May 29, 6:16 PM EDT | Special Weather Statement | ALY | Dutchess | 44 min |
| May 29, 6:29 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 61 min |
| May 29, 6:39 PM EDT | Special Weather Statement | ALY | Columbia, Dutchess | 36 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2012Severe Thunderstorm Warnings in Massachusetts, 2012Severe Thunderstorm Warnings in New York, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.